What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Jun 7, 9:06 AM MST, 2 hours 24 minutes earlier.
Area forecast discussion, Jun 7, 9:06 AM MST, 2 hours 24 minutes before
Area Forecast Discussion
National Weather Service Riverton WY
1006 AM MDT Tue Jun 7 2022
.SHORT TERM...Today through Wednesday
Issued at 359 AM MDT Tue Jun 7 2022
A shortwave trough will move through the relatively zonal flow
aloft today. Forcing for ascent will be maximized during the late
morning and early afternoon, causing convection to form earlier
than usual, which typically occurs during diurnal peak heating.
The northern tier of Wyoming (including the Bighorn Basin, Bighorn
Mountains, and Johnson County) is the focus for any thunderstorms
from around 10 AM through 3 PM MDT. Instability is not as
impressive as yesterday, with only about 400 J/kg of MUCAPE over
Johnson County; however, shear remains moderate, with about 35 to
45 kt in the 1 to 6 km layer. Any stronger storms would be
isolated in coverage, but could put out gusty winds, hail, and
lightning.
Temperatures will be similar to Monday for the region, with highs
in the upper 60s to low 70s east of the Divide, and in the low to
mid 60s for western valleys. Those in the central and southern
portions of the state are unlikely to see rain showers, but will
see typical breezy Wyoming conditions return, with westerly wind
gusts of 35 to 40 mph during the afternoon, especially in the Wind
Corridor from Sweetwater to Natrona County.
Ridging aloft begins on Wednesday, causing warmer temperatures
and suppressing most afternoon convection. Mostly clear skies are
forecast with temperatures warming by about 5 degrees compared to
Tuesday. The warmer and drier conditions could lead to elevated
fire danger across the southern portion of the state, but
thankfully winds will be lighter than usual, with most gusts
remaining under 25 mph.
.LONG TERM...Wednesday night through Monday
Issued at 359 AM MDT Tue Jun 7 2022
The ridge across the region Wednesday night will continue the
drier and warmer weather through Thursday. There will be isolated
showers moving across the northwest and north, as a minor trough
cuts across the northern portion of the ridge. Thursday afternoon
will also see an increase in the wind speeds across the mountains
and Wind Corridor. Temperatures will be on the increase and look
to reach into the 80s in the east by the end of the week.
Friday and Saturday will see another strong ridge push into the area
for much warmer temperatures and another period of dry weather.
There will be a stronger trough moving into the Pacific NW on
Saturday. By late afternoon, this will kick a good shot of
moisture and instability for showers and thunderstorms in the
northwest. This precipitation will spread across the north through
Saturday evening. Sunday will have southwesterly flow and a good
fetch of moisture. This will bring widespread showers and storms
across the forecast area, hanging around into next Monday. The
change in flow will also bring a drop in the temperatures to more
seasonable values for the start of the new week.
&&
.AVIATION...For the 18Z TAFS through 18Z Wednesday
Issued at 1005 AM MDT Tue Jun 7 2022
Showers and thunderstorms will continue over northern portions
this afternoon, mainly impacting KCOD and KWRL and KBYG. This
activity is expected to stay north of KCPR this afternoon.
However, there is a weak line of showers moving eastward through
the Wind River Basin as of 16Z. This activity could impact KCPR
by the start of the TAF period. There is no lightning activity
with this line, but lightning could develop by 18Z. Otherwise,
expect this activity to end between 03Z and 06Z. VFR conditions
are expected except if a terminal is directly impacted from this
convection. Southwest to west winds, with gusts of 25 to 30 kt
will occur over many of the terminals this afternoon. These winds
will weaken after 00Z and remain light through the rest of the TAF
period.
Please see the Aviation Weather Center and/or CWSU ZDV and ZLC for
the latest information on icing and turbulence forecasts.
&&
.FIRE WEATHER...
Issued AT 359 AM MDT Tue Jun 7 2022
Temperatures and relative humidities today are expected to remain
similar to those experienced on Monday. Isolated thunderstorms
are possible during the late morning and early afternoon for the
north central portion of the state (including Fire Weather Zones
275, 276, 281, 282, and 285); however, relative humidity values
are expected to remain in the 25 to 35 percent range, and any
storms should produce ample rainfall. Across the Wind Corridor
(Zones 279, 280, and 289), breezy west winds will gust 35 to 40
mph this afternoon. Temperatures warm, RHs drop, and winds
decrease on Wednesday, as a ridge of high pressure begins to
build over the region. Skies will be mostly clear with very low
chances for any showers. Elevated fire weather conditions are
possible; however, a lack of strong winds could mitigate the
danger somewhat.
&&
.RIW WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...VandenBoogart
LONG TERM...Swanson
AVIATION...LaVoie
FIRE WEATHER...VandenBoogart
Hazardous weather outlook, Jun 7, 3:05 AM MST, 8 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Riverton WY
405 AM MDT Tue Jun 7 2022
WYZ001>020-022>030-081015-
Yellowstone National Park-Absaroka Mountains-Cody Foothills-
North Big Horn Basin-Southwest Big Horn Basin-
Southeast Big Horn Basin-Owl Creek and Bridger Mountains-
Bighorn Mountains West-Bighorn Mountains Southeast-
Northeast Johnson County-Southeast Johnson County-
Teton and Gros Ventre Mountains-Jackson Hole-
Wind River Mountains West-Wind River Mountains East-
Upper Wind River Basin-Wind River Basin-Lander Foothills-
Green Mountains and Rattlesnake Range-
Natrona County Lower Elevations-Casper Mountain-Star Valley-
Salt River and Wyoming Ranges-Upper Green River Basin Foothills-
Upper Green River Basin-South Lincoln County-
Rock Springs and Green River-Flaming Gorge-East Sweetwater County-
405 AM MDT Tue Jun 7 2022
This Hazardous Weather Outlook is for Western and Central
Wyoming.
.DAY ONE...Today and Tonight.
Scattered showers and thunderstorms are expected during the late
morning and early afternoon, mainly across the northern third of
western and central Wyoming from the Bighorn Basin to Johnson
County. Small hail, lightning, localized strong winds, and brief
heavy rain will be the main threats with the most robust storms,
which should remain isolated in coverage.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Wednesday through the Weekend...Elevated fire weather conditions
are possible mainly across the southern third of the state.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report any hail, wind damage,
or flooding resulting from today's thunderstorms.
In the hours before
Special weather statement, Jun 7, 10:22 AM MST, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Riverton WY
1122 AM MDT Tue Jun 7 2022
WYZ005-007-017-071745-
Owl Creek and Bridger Mountains-Wind River Basin-Southwest Big Horn
Basin-
1122 AM MDT Tue Jun 7 2022
...A strong thunderstorm will impact portions of south central Hot
Springs and east central Fremont Counties through 1145 AM MDT...
At 1120 AM MDT, Doppler radar was tracking a strong thunderstorm
capable of producing a landspout 10 miles southeast of Hamilton Dome,
or 13 miles west of Thermopolis, moving southeast at 30 mph.
HAZARD...Landspouts, winds in excess of 40 mph, and pea size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
This storm will remain over mainly rural areas of south central Hot
Springs and east central Fremont Counties, including the following
locations... Hot Springs County Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Riverton.
&&
LAT...LON 4359 10863 4375 10850 4354 10792 4331 10811
TIME...MOT...LOC 1720Z 301DEG 24KT 4364 10849
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
TLSpecial weather statement, Jun 7, 10:49 AM MST, 41 minutes before
Special Weather Statement
National Weather Service Riverton WY
1149 AM MDT Tue Jun 7 2022
WYZ006-008-009-071815-
Southeast Big Horn Basin-Bighorn Mountains Southeast-Bighorn
Mountains West-
1149 AM MDT Tue Jun 7 2022
...A strong thunderstorm will impact portions of southwestern Johnson
and southeastern Washakie Counties through 1215 PM MDT...
At 1149 AM MDT, Doppler radar was tracking a strong thunderstorm near
Big Trails, or 24 miles south of Ten Sleep, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of southwestern
Johnson and southeastern Washakie Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Riverton.
&&
LAT...LON 4359 10740 4377 10744 4385 10706 4359 10700
TIME...MOT...LOC 1749Z 261DEG 13KT 4369 10732
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
TLSpecial weather statement, Jun 7, 10:51 AM MST, 39 minutes before
Special Weather Statement
National Weather Service Riverton WY
1151 AM MDT Tue Jun 7 2022
WYZ010-011-071815-
Southeast Johnson County-Northeast Johnson County-
1151 AM MDT Tue Jun 7 2022
...A strong thunderstorm will impact portions of east central Johnson
County through 1215 PM MDT...
At 1150 AM MDT, Doppler radar was tracking a strong thunderstorm 12
miles north of Fort Reno Historical Site, or 28 miles northeast of
Kaycee, moving northeast at 20 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of east central
Johnson County.
This includes Interstate 90 between mile markers 94 and 95.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Riverton.
&&
LAT...LON 4389 10627 4405 10639 4424 10602 4417 10602
4417 10601 4396 10601
TIME...MOT...LOC 1750Z 241DEG 19KT 4401 10624
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
TLSpecial weather statement, Jun 7, 10:53 AM MST, 37 minutes before
Special Weather Statement
National Weather Service Riverton WY
1153 AM MDT Tue Jun 7 2022
WYZ006-008-009-071830-
Southeast Big Horn Basin-Bighorn Mountains Southeast-Bighorn
Mountains West-
1153 AM MDT Tue Jun 7 2022
...A strong thunderstorm will impact portions of southwestern Johnson
and east central Washakie Counties through 1230 PM MDT...
At 1153 AM MDT, Doppler radar was tracking a strong thunderstorm 9
miles north of Big Trails, or 10 miles southeast of Ten Sleep, moving
east at 25 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of southwestern
Johnson and east central Washakie Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Riverton.
&&
LAT...LON 4383 10746 4401 10740 4398 10694 4371 10702
TIME...MOT...LOC 1753Z 282DEG 20KT 4390 10733
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
TLSpecial weather statement, Jun 7, 11:16 AM MST, 14 minutes before
Special Weather Statement
National Weather Service Riverton WY
1216 PM MDT Tue Jun 7 2022
WYZ008-009-011-071845-
Southeast Johnson County-Bighorn Mountains Southeast-Bighorn
Mountains West-
1216 PM MDT Tue Jun 7 2022
...A strong thunderstorm will impact portions of southwestern Johnson
and east central Washakie Counties through 1245 PM MDT...
At 1216 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Big Trails, or 25 miles southeast of Ten Sleep,
moving east at 15 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of southwestern
Johnson and east central Washakie Counties, including the following
locations... Barnum.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Riverton.
&&
LAT...LON 4360 10686 4361 10726 4366 10727 4368 10726
4368 10725 4371 10725 4376 10729 4378 10728
4387 10691
TIME...MOT...LOC 1816Z 261DEG 14KT 4371 10719
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
TLSpecial weather statement, Jun 7, 11:19 AM MST, 11 minutes before
Special Weather Statement
National Weather Service Riverton WY
1219 PM MDT Tue Jun 7 2022
WYZ007-017-071845-
Owl Creek and Bridger Mountains-Wind River Basin-
1219 PM MDT Tue Jun 7 2022
...A strong thunderstorm will impact portions of southeastern Hot
Springs and east central Fremont Counties through 1245 PM MDT...
At 1219 PM MDT, Doppler radar was tracking a strong thunderstorm
capable of producing a landspout 14 miles northwest of Lysite, or 17
miles northeast of Shoshoni, moving southeast at 30 mph.
HAZARD...Landspouts, winds in excess of 30 mph, and pea size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
Locations impacted include...
Lysite and Lost Cabin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4329 10749 4328 10752 4326 10751 4314 10763
4337 10814 4353 10789 4337 10741
TIME...MOT...LOC 1819Z 302DEG 24KT 4342 10787
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
Straub